Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Have scar on cheek. Redness appeared after applying liquid nitrogen on it. What is wrong?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 393 Questions
Hi Doctor

I am 38 yrs male 6ft 2 inch height have a scar XXXXXXX in left cheek , in 1987 after that one skin specialist at NRS Hospital applied liquid nitrogen resulting the area got red and after few days the scar marked remains till date.
Posted Wed, 8 May 2013 in Beauty
Answered by Dr. Tanusree Biswas 39 hours later
Hello XXXXXXX Welcome to XXXXXXX
Thanks for your query.

From what you have mentioned, I believe you have a post inflammatory hyper pigmentation /Atrophic scarring due to a procedure done about 15 years back.

Liquid nitrogen is a frequently used modality to eradicate unwanted lesions in skin like Warts etc. Ideally , this is superficial and should not leave a scar.However, the depth of freezing with liquid Nitrogen will depend on the depth of the initial lesion .In case the initial lesion is deep in skin , the scarring cannot be avoided. This is especially true for asian skin which is pigmented.

Now, to know about the available methods of treatment ,we need to consider the scar from two aspects:

1) Colour of the scar : In case the scar is darker than the surrounding skin ,you will need medical therapies to lighten it as far as possible and blend it with the surrounding skin.

2) Scarring leading to a atrophy of the spot : This might need surgical treatments / laser treatments/ treatment with deep peels/ subscision etc .
Frequently , a good approach is to use a combination of one to several methods of the above. Unfortunately ,this type of scarring does not improve with medical therapies alone.

In general , old scars are more difficult to remodel than the new ones.

I will be able to guide you better if you can send in the pictures of the scar ( in good resolution).You can mail them to YYYY@YYYY with the subject as 'ATTN.DR.TANUSHREE BISWAS'.

Please mention the reason of the liquid nitrogen therapy with respect to the initial lesion you had before the treatment.
Did you see any change with Contractubex cream?

I will be happy to answer your follow-up queries.

Best wishes,
Above answer was peer-reviewed by
Follow-up: Have scar on cheek. Redness appeared after applying liquid nitrogen on it. What is wrong? 2 days later
Thnx Doctor Biswas

the reason of application of liquid nitrogen was cosmetic to erase the scar XXXXXXX there is no difference with Contratubex application, will send the photos as advised soon
Answered by Dr. Tanusree Biswas 5 hours later
Hello..Thanks for following up.

If you do not see any change with Contractubex cream, it is because the scar might be non-responsive to medical methods /applications alone .This is expected for old scars as I mentioned.

I will wait to see the pictures of the scars to opine better.

Meanwhile I advise you continue application of the Contractubex gel for a total of 3 months.It contains heparin , which loosens tissue structure and also makes the scars prepare for remodeling by Laser/Surgical methods, if required.

Best Wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor